T Nation

Help Coming Off TRT after 2 Years

Help getting off TRT after 2 years.

Hey guys long story short I have been on TRT for two years and due to my hair thinning I recently shaved my head. After shaving my head I realized that I have developed CVG. This is a very rare skin disease. From the research that I’ve done it can be caused by hormonal issues and high testosterone levels from steroids (I only have done TRT but levels have been over 1200TT for most of the 2 Years). After careful consideration my condition is mild at the moment but I am not comfortable with it getting any worse. This is a real kick in the teeth for me as I started TRT because of debilitating depression.

I am really scared of the coming off period and the mental side of withdrawal. I plan to start a anti-depressant a week or 2 before a PCT so I hopefully won’t become suicidal from the hormone imbalance.

Does anyone have experience on what to expect and maybe a timeline of symptoms?

Why not trying to lower the dose ?

About the suicide thoughts my advice to you is to write a letter to yourself right now when you feel great about you situation and read it every time you feel like shit.
Remind yourself that is not the real you.
Write a good letter
good luck

I just came off after being on for over a year. I tapered down and had zero effects. Don’t worry about it. I think the majority of people who complain about it being hell make it so bevause they think it’s going to be hell. Relax, don’t attribute every thing you experience to stopping. The taper method works, keep exercising.

I recently discovered that I am also developing CVG. It’s only on one side of my head currently and like you I’m not willing to let it get any worse. I really don’t want to stop TRT either as it’s had a multitude of benefits in only the three months I’ve been on.

I’ve lowered my dosage from 193.5mg per week, via EOD injections, which yielded 1453 total, 24.7 free, down to 150mg per week, in hopes that the progression will stop while retaining some of the benefits. I feel like this is a very risky path to take, but the benefits of TRT have been considerable so I don’t want to give up immediately.

Have you looked into the possibility of other causes of CVG? I just discovered mine but I plan to see a dermatologist right away to explore any options they may have. I’m hoping it’s possibly being caused by something else, although that seems unlikely given the timeframe

Interesting… I am in the same boat. I have not gone to a dermatologist yet because I am sure he will start by pulling bloods and see high hormones. I don’t want to stop either but I’m not sure how the progression timeline looks. I lowered my dose way down to 80mg and I’ll see if it gets worse or if I even feel like continuing on such a low dose.
My trt dr told me to stay the course or quit. No other options.

Stay in touch and let me know what your dermatologist has to say…

I was on axiron for a year with levels in the 800s. I came off and didn’t notice a thing.